Discoloured Acrylic - have you ever come across this before???

SalonGeek

Help Support SalonGeek:

This site may earn a commission from merchant affiliate links, including eBay, Amazon, and others.

Bev Rose

Well-Known Member
Joined
Aug 26, 2004
Messages
3,482
Reaction score
194
Location
Lincolnshire
I had a regular client in this morning for a rebalance. I took a pic (3wks after I had seen her) to show the discolouration on her nails.
I also use Star Nails Quattro GF21 UV top coat, with no problems of any kind whatso ever!

I am aware that this client is on medication for severe back pain, she has a pinky looking discolouration ove her acrylic - if I did not know any better I would of said - food colouring/ curry stain/sunbed/fake tan.
But none of these apply. She stays home, does not touch her nails from one week to the next as you can tell by the pic. She uses Clarins Anti-Aging hand cream to reduce dark spots & OPI Avoplex Oil.

I took another pic having prepared the nails for rebalance to show the colour of the nail beds...normal.
Her nails were lovely when she left today.
I also do her daughters nails & no probs there.

My question is.....is it her meds that changed the colour of the top coat (as it filed off no probs and the CND acrylic was white underneath? Although, as I said to her, I find this hard to understnd, as looking underneath her nail enhancement, the area extended from her natural free edge was still white.
 

Attachments

  • 21jan 006.jpg
    21jan 006.jpg
    24 KB · Views: 291
  • 21jan 008.jpg
    21jan 008.jpg
    23.6 KB · Views: 606
Is it my screen or do they look pink?

If they do that's quite odd as I would expect to see yellow if it was product, sunbeds etc.

Did she say how long before they changed colour?
 
has it happened just the once, or is it regular ?

could it be dye from a new garment.

i'd rule out meds, they arent going to pass right through the l/p and only affect the gel topcoat.
 
It is a pinky colour Cathie, and I never asked about a new garmet Susan.

When she came to me on her last visit just before christmas, this had happened, then she came again today & this is the same.

I thought - oh yes, you've been cooking/baking chrimbo stuff, but no.

I'm at a loss??
 
has it happened just the once, or is it regular ?

could it be dye from a new garment.

i'd rule out meds, they arent going to pass right through the l/p and only affect the gel topcoat.


Well I thought exactly that too.

Infact I told her, even thought she tninks it's that and cannot think of anything else. I sai 'with all due respect' it's not the meds otherwise it wouls of spread all through and on the nail plate etc.
 
fake tan...??

Hair colour...??

it must be something she is doing.

xx
 
I am sure I read on her quite some time ago about Clarins hand cream and the effect it has on enhancements - will go and see if I can find it.
 
fake tan...??

Hair colour...??

it must be something she is doing.

xx

thats what i was thinking....

what does she do for a living??
 
Well I thought exactly that too.

Infact I told her, even thought she tninks it's that and cannot think of anything else. I sai 'with all due respect' it's not the meds otherwise it wouls of spread all through and on the nail plate etc.

i had a similar mystery once , turned out it was the colour of the carrier bags where she worked coming off on her nails.
 
Does she have red hair, does she use a red hair shampoo, you know the ones ones that add a bit of colour while you shampoo?

xx
 
i have had this before - it was fake tan in my case.... or it could be

balti/ curry fingers hehehhehe!

xxxxxxxxxx
 
or strawberry hair conditioner have a friend who used it on her blond hair (lightened blond) and she went pink, hair and nail enhancements.
 
Well, she's just this minute got back to me.....guess what?? She got a new fluffly dressing gown just before xmas.....it's colour.......burgundy/dark red!

I reckon that's the culprit!!!

It's got to be, this lady has been off work for quite awhile with a severe back problem. Consequently, she's in her dresing gown quite a bit!

I told her to get her daughter in and rub her daughter's nail on it for a bit (I had to use elbow grease, miracle shine & a snow monkey on her nails instead of my UV top coat to see if it was that), her daughter has the uv top coat on!!

She's a blonde btw!
 
Is she a smoker, by any chance ?
 
I had a regular client in this morning for a rebalance. I took a pic (3wks after I had seen her) to show the discolouration on her nails.
I also use Star Nails Quattro GF21 UV top coat, with no problems of any kind whatso ever!

I am aware that this client is on medication for severe back pain, she has a pinky looking discolouration ove her acrylic - if I did not know any better I would of said - food colouring/ curry stain/sunbed/fake tan.
But none of these apply. She stays home, does not touch her nails from one week to the next as you can tell by the pic. She uses Clarins Anti-Aging hand cream to reduce dark spots & OPI Avoplex Oil.

I took another pic having prepared the nails for rebalance to show the colour of the nail beds...normal.
Her nails were lovely when she left today.
I also do her daughters nails & no probs there.

My question is.....is it her meds that changed the colour of the top coat (as it filed off no probs and the CND acrylic was white underneath? Although, as I said to her, I find this hard to understnd, as looking underneath her nail enhancement, the area extended from her natural free edge was still white.

Bev looking at you pics... it actually (well to me anyway), looks like pink nail polish... (you can see where the ends are white and then the pink starts)... very odd indeed!:irked:
 
Bev looking at you pics... it actually (well to me anyway), looks like pink nail polish... (you can see where the ends are white and then the pink starts)... very odd indeed!:irked:

Yes, I thought that when I fisrt looked at her nails Samantha.

You know how clients tell you porkies when they know they are in the wrong!! Well, I thought it was polish. But when I tried to remove it with acetone, it would not come off!:eek:

She is a smoker, and her right fore finger does normally discolour because of the cigs, but that's always happened.

I'm convinced it's her new dressing gown!! She's promised to go and test the theory & get back to me.

All the same, it's a good excercise for lots of new techs to realise that 'outside influences' ccan change the colour of the enhancements! All very twilight zone - derr dee derr dee!:lol:
 
Bev, just a thought, did you use Ezflow HD on her?
 
No Blossom, it was CND Retention+ & Perfect colour powders white & pink.
All products except for the topcoat I used were CND.
She's now got same, but no topcoat, I've buffed using EzFlow's Miracle Shine.
 
Now just thinking out loud here, is your UV top coat porus? (soak off not buff off) if its not a buff off top coat (or gel top coat) u will see colour change like this from garments....

infact you should see a dramatic colour change this time if the dressing gown is the offender since you have hand buffed the enhacement this time (full porus surface)

Do you have any Brisa hun? you could cap her nails with UV top gloss (making the surface chemical resistant ie non porus) just until the dressing gowns had enough washes to get that ink out.

alternatively if the dressing gown wont stop bleeding ink she can get fabric colour sealants to wash it with

Had this happen to me with a pair of new ink wash jeans damn things would turn my nails grey lol
 

Latest posts

Back
Top